Alert archive / Minnesota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 16, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Apr 24, 2009, 9:47 PM CDT for Fillmore County, Mower County, Minnesota. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2009, 9:47 PM CDT (02:47 UTC)
- Expired
- Apr 24, 2009, 10:15 PM CDT
- In force
- 28 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
Counties Fillmore County, MN, Mower County, MN
The radar
The La Crosse radar (KARX), 98 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 9:52 PM CDT | HAIL 0.75 | 2 Sw Ostrander, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 250247 SVRARX MNC045-099-250315- /O.NEW.KARX.SV.W.0016.090425T0247Z-090425T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 947 PM CDT FRI APR 24 2009 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA... SOUTHEASTERN MOWER COUNTY IN SOUTHEAST MINNESOTA... * UNTIL 1015 PM CDT * AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR LAKE LOUISE STATE PARK...OR 23 MILES NORTHWEST OF CRESCO...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OSTRANDER AROUND 955 PM... ETNA AROUND 1000 PM... SPRING VALLEY AND CHERRY GROVE AROUND 1005 PM... FORESTVILLE STATE PARK AND GREENLEAFTON AROUND 1010 PM... WYKOFF AROUND 1015 PM... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS. && LAT...LON 4374 9228 4354 9211 4350 9257 4356 9262 TIME...MOT...LOC 0247Z 241DEG 29KT 4355 9249 $$ THOMPSON
3 follow-up statements
000 WWUS53 KARX 250256 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 956 PM CDT FRI APR 24 2009 MNC045-099-250315- /O.CON.KARX.SV.W.0016.000000T0000Z-090425T0315Z/ FILLMORE MN-MOWER MN- 956 PM CDT FRI APR 24 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR SOUTHEASTERN MOWER AND SOUTHWESTERN FILLMORE COUNTIES... AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR OSTRANDER...OR 18 MILES WEST OF PRESTON...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHERRY GROVE AROUND 1000 PM... GREENLEAFTON AND BRISTOL AROUND 1005 PM... WYKOFF AND FORESTVILLE STATE PARK AROUND 1010 PM... PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF LEFT UNPROTECTED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM FRIDAY EVENING FOR NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. && LAT...LON 4374 9228 4354 9211 4350 9257 4356 9262 TIME...MOT...LOC 0256Z 238DEG 33KT 4360 9238 $$ THOMPSON
000 WWUS53 KARX 250307 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1007 PM CDT FRI APR 24 2009 MNC099-250315- /O.CAN.KARX.SV.W.0016.000000T0000Z-090425T0315Z/ MOWER MN- 1007 PM CDT FRI APR 24 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOWER COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING FOR NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. LAT...LON 4359 9215 4355 9245 4363 9245 4373 9227 TIME...MOT...LOC 0305Z 244DEG 31KT 4364 9228 $$ MNC045-250315- /O.CON.KARX.SV.W.0016.000000T0000Z-090425T0315Z/ FILLMORE MN- 1007 PM CDT FRI APR 24 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR SOUTHWEST FILLMORE COUNTY... AT 952 PM...HAIL THE SIZE OF DIMES WAS REPORTED BY THE PUBLIC 2 MILES SOUTHWEST OF OSTRANDER. AT 1002 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ETNA...OR 12 MILES WEST OF PRESTON...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORESTVILLE STATE PARK AROUND 1010 PM... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM FRIDAY EVENING FOR NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. && LAT...LON 4359 9215 4355 9245 4363 9245 4373 9227 TIME...MOT...LOC 0305Z 244DEG 31KT 4364 9228 $$ THOMPSON
000 WWUS53 KARX 250309 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1009 PM CDT FRI APR 24 2009 MNC045-250319- /O.EXP.KARX.SV.W.0016.000000T0000Z-090425T0315Z/ FILLMORE MN- 1009 PM CDT FRI APR 24 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWEST FILLMORE COUNTY EXPIRES AT 1015 PM CDT... THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER APPEARS CAPABLE OF PRODUCING SEVERE WEATHER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING FOR NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. LAT...LON 4359 9215 4355 9245 4363 9245 4373 9227 TIME...MOT...LOC 0309Z 244DEG 31KT 4365 9224 $$ THOMPSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:59 PM CDT, 6 hours 48 minutes earlier.
Area forecast discussion, Apr 24, 2:59 PM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 259 PM CDT FRI APR 24 2009 .SHORT TERM...TONIGHT THROUGH MONDAY MAIN FORECAST CONCERNS IS SEVERE WEATHER POTENTIAL TONIGHT...THEN HEAVY RAIN POTENTIAL FOR SATURDAY NIGHT INTO SUNDAY NIGHT. LATEST 19Z SURFACE ANALYSIS INDICATED COLD FRONT EXTENDING FROM LAKE SUPERIOR INTO NORTHERN KANSAS. LATEST 24.18Z RUC ANALYSIS INDICATING SURFACE BASED CIN AROUND -100 TO -200 ACROSS FORECAST AREA. THIS IS ALLOWING FOR SUNNY SKIES ACROSS FORECAST AREA PER LATEST VISIBLE SATELLITE IMAGERY. THE 24.12Z GFS AND NAM INITIALIZED OVERALL UPPER LEVEL PATTERN AND EMBEDDED SHORTWAVE TROUGHS WELL PER LATEST WATER VAPOR SATELLITE IMAGERY. BOTH THE MODELS ARE IN DECENT AGREEMENT IN MOVING UPPER LEVEL/SURFACE FEATURES THROUGH 18Z SATURDAY...THEN BEGIN TO DIVERGE SIGNIFICANTLY ON STRENGTH AND TIMING OF UPPER LEVEL/SURFACE LOW EJECTING OUT INTO THE UPPER MIDWEST SATURDAY NIGHT INTO SUNDAY NIGHT. THOUGH...BOTH MODELS CONTINUE TO INDICATE A STRONG SURGE OF MOISTURE AND THE POTENTIAL FOR LOCAL HEAVY RAINFALL WITH THIS SYSTEM. CONFIDENCE IS VERY HIGH THE AREA WILL RECEIVE RAINFALL THROUGH PERIOD...THOUGH CONFIDENCE IS LOW ON PLACEMENT AND TIMING SURFACE/UPPER LEVEL FEATURES SATURDAY NIGHT INTO SUNDAY NIGHT. TONIGHT...SURFACE COLD FRONT SLOWLY MOVES SOUTHEAST ACROSS FORECAST AREA AND EXTENDING FROM SOUTHERN MICHIGAN INTO EASTERN KANSAS BY 00Z SUNDAY. LATEST 24.15Z RUC ANALYSIS INDICATING STRONG SURFACE MOISTURE CONVERGENCE ALONG FRONT. WITH STRONG CAP IN PLACE THIS AFTERNOON...CONVECTION WILL INITIATE AFTER 00Z...AS MID LEVELS BEGIN TO COOL ALONG SURFACE COLD FRONT. THIS IS INDICATED BY THE 24.09Z ARXRUCWRF...24.12Z EASTNMM4 AND EASTARW4 AND 24.12Z DETERMINISTIC MODELS. AS FAR AS SEVERE POTENTIAL THIS EVENING...THE 24.15Z RUC AND 24.12Z DETERMINISTIC MODELS ARE ALL INDICATING SURFACE BASED CAPE OF 1000-2000 J/KG...THOUGH 0-6KM SHEAR IS LESS THAN 30 KNOTS ALONG SURFACE COLD FRONT. 0-3KM SHEAR IS SUFFICIENT WITH 20 TO 40 KNOTS ALONG FRONT. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE THIS EVENING WITH MAIN THREATS TO BE LARGE HAIL AND DAMAGING WINDS. WITH THE SURFACE FRONT MOVING SOUTH AND EAST OF FORECAST AREA BY SATURDAY EVENING AND THE 24.12Z GFS AND NAM TIME HEIGHT CROSS SECTIONS/BUFKIT SOUNDINGS INDICATING SUBSIDENCE ACROSS FORECAST AREA...ESPECIALLY NORTHERN HALF. HAVE REDUCED PRECIPITATION CHANCES ACROSS FORECAST AREA AFTER 18Z SATURDAY. BOTH THE 24.12Z GFS AND NAM INDICATE SURFACE CYCLOGENESIS OVER THE LEE SIDE OF THE ROCKY MOUNTAINS BY 12Z SUNDAY. BOTH MODELS INDICATING VERY STRONG LOW LEVEL JET DEVELOPING AND A STRONG SURGE OF MOISTURE TRANSPORT OUT AHEAD OF SURFACE LOW DURING THE DAY SUNDAY. AS PREVIOUSLY MENTION CONFIDENCE IS LOW ON EJECTING SURFACE FEATURES NORTHWARD DURING THIS TIMEFRAME...THOUGH BOTH MODELS ARE INDICATING STRONG 850-700MB THETA E CONVERGENCE IN ASSOCIATION WITH SYSTEM. HAVE INCREASED PRECIPITATION CHANCES SLIGHTLY ACROSS FORECAST AREA SUNDAY. THE 24.12Z DETERMINISTIC MODELS AND THE 24.09Z SREF ARE INDICATING PRECIPITABLE WATER VALUES INCREASING TO 1 TO 1.5 INCHES BY 00Z MONDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS THE AREA...THOUGH WITH DRY CONDITIONS ACROSS FORECAST AREA... FLOODING LOOKS TO BE MINIMAL. SEVERE THREAT LOOKS TO BE MINIMAL... AS CLOUDS AND PRECIPITATION WILL REDUCED THE INSTABILITY ACROSS THE FORECAST AREA. HOWEVER...ANY BREAKS IN THE CLOUD COVER MAY ALLOW FOR AN INCREASE IN INSTABILITY AND SOME OF THE STORMS TO BECOME SEVERE. THE MAIN THREAT WOULD BE LARGE HAIL SUNDAY AFTERNOON INTO THE SUNDAY EVENING. SMALL PRECIPITATION CHANCES REMAIN OVER THE EASTERN HALF OF THE FORECAST AREA MONDAY...AS SURFACE COLD FRONT EXTENDING SOUTH OF LOW PRESSURE SYSTEM OVER LAKE SUPERIOR SLOWLY MOVES SOUTHEAST INTO NORTHERN ILLINOIS AND EASTERN IOWA. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES THURSDAY INTO FRIDAY. THE 24.00Z GFS AND ECMWF ARE IN VERY GOOD AGREEMENT IN DIGGING UPPER LEVEL TROUGH AND CLOSING OFF UPPER LEVEL LOW OVER THE FOUR CORNERS AREA THROUGH THE MIDDLE OF NEXT WEEK. BIGGEST DIFFERENCE IS TIMING AND PLACEMENT OF THE FIRST PIECE OF ENERGY EJECTING OUT INTO THE CENTRAL PLAINS STATES THURSDAY INTO FRIDAY. THOUGH...BOTH THE MODELS ARE IN AGREEMENT IN DEVELOPING SOUTHWESTERLY FLOW ALOFT BY 12Z THURSDAY ACROSS THE CENTRAL U.S. UPPER LEVEL TROUGH DIGS OVER THE SOUTHWEST U.S. AND ALLOWS RIDGE TO AMPLIFY OVER THE CENTRAL U.S. BY 00Z THURSDAY. FIRST IMPULSE EJECTS OUT OF UPPER LEVEL CLOSED LOW AND FLATTENS OUT RIDGE OVER THE CENTRAL U.S. BY 00Z FRIDAY. BOTH THE 24.00Z GFS AND ECMWF ARE DEVELOPING STRONG LOW LEVEL JET OUT AHEAD OF IMPULSE AND INDICATE STRONG MOISTURE TRANSPORT AND LIFT INTO THE REGION THURSDAY INTO FRIDAY. CONFIDENCE IS INCREASING FOR PRECIPITATION CHANCES THURSDAY AND FRIDAY...THOUGH CONFIDENCE IS LOW ON TIMING AND PLACEMENT OF SHORTWAVE TROUGH. WILL INTRODUCE PRECIPITATION CHANCES ACROSS THE AREA THURSDAY AND INTO FRIDAY...AS THE 24.00Z DETERMINISTIC RUNS AND ENSEMBLES PROBABILISTIC INDICATE PRECIPITATION OVERSPREADING INTO THE FORECAST AREA. TEMPERATURES THROUGH THE MIDDLE OF THE WEEK WILL BE NEAR NORMAL...AND POSSIBLY ABOVE NORMAL LATE IN THE PERIOD DEPENDING ON PLACEMENT OF WARM FRONT OVER THE CENTRAL U.S. && .AVIATION... A COLD FRONT WILL SLIDE EAST SOUTHEAST...EXTENDING FROM NORTHEAST WI INTO THE SOUTHERN PLAINS BY 06Z TONIGHT. THE ATMOSPHERE IS FAIRLY CAPPED AHEAD OF THE FRONT...PER BUFKIT SOUNDINGS...BUT THIS CAP SHOULD BREAK BETWEEN 00-03Z. THE ARW4/NMM4/NAM12 ALL SHOW THIS FAIRLY WELL...QUICKLY DEVELOPING CONVECTION DURING THIS TIME. PERIODS OF SHRA/TS WILL LIKELY IMPACT KRST/KLSE FROM 03Z THROUGH ABOUT 18Z SAT. THERE WILL BE A SEVERE THREAT THIS EVENING WITH ANY OF THE STORMS...WITH A LARGE HAIL/DAMAGING WIND POTENTIAL. THE FRONT WILL START TO MOVE BACK NORTH ON SUNDAY...LEADING TO MORE SHRA/TS INTO MONDAY. CEILINGS LOOK TO DROP INTO THE MVFR RANGE FOR A PERIOD OF TIME BY SAT MORNING //PERHAPS SOME IFR//...AND THEN AGAIN LATER IN THE DAY SUNDAY. ALSO...SOME MVFR CONDITIONS WILL ACCOMPANY THE SHRA/TS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...DTJ AVIATION..........RIECK
Hazardous weather outlook, Apr 24, 3:05 PM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 305 PM CDT FRI APR 24 2009 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-251000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 305 PM CDT FRI APR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS THE AREA THIS EVENING. A COLD FRONT OVER CENTRAL MINNESOTA WILL PUSH INTO AND ACROSS THE AREA THIS EVENING. THE AIRMASS AHEAD OF THE FRONT WILL BECOME UNSTABLE AND WINDS ALOFT WILL INCREASE ABOVE THE FRONT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT...A FEW OF WHICH COULD BE SEVERE. THE MAIN THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE ALONG THE FRONT. THE MAIN SEVERE THREAT TIME WILL BE BETWEEN 7 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FRONT WILL PUSH SOUTH OF THE AREA FOR SATURDAY...WITH THE SEVERE THREAT SOUTH OF THE AREA IN NORTHERN ILLINOIS TO NORTHERN MISSOURI. THE FRONT WILL LIFT NORTH ON SUNDAY AS AN AREA OF LOW PRESSURE MOVES NORTHEAST ALONG THE FRONT. MOISTURE RETURNING NORTH OVER THE FRONT IS EXPECTED TO FUEL MORE THUNDERSTORMS SUNDAY. A FEW OF THESE COULD BECOME SEVERE SUNDAY AFTERNOON INTO SUNDAY EVENING... WITH THE MAIN THREAT BEING LARGE HAIL. LOCALLY HEAVY RAINS WILL ALSO BE POSSIBLE FROM SATURDAY NIGHT INTO SUNDAY NIGHT. RAINFALL AMOUNTS IN EXCESS OF TWO INCHES WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE NEEDED THIS EVENING...MOSTLY BETWEEN 7 PM AND MIDNIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RRS/RIECK
In the hours before
Local storm report, Apr 24, 8:44 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
844 PM CDT FRI APR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM HAIL 7 SE NEILLSVILLE 44.49N 90.49W
04/24/2009 E1.00 INCH CLARK WI AMATEUR RADIO
&&
SHEALocal storm report, Apr 24, 9:04 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
904 PM CDT FRI APR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 4 SE GRANTON 44.55N 90.40W
04/24/2009 E0.75 INCH CLARK WI AMATEUR RADIO
COUNTY ROAD Z AND HIGHWAY 73
&&
SHEASpecial weather statement, Apr 24, 9:09 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 909 PM CDT FRI APR 24 2009 IAZ010-011-029-030-WIZ034-042>044-053>055-061-250400- ADAMS-ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-JACKSON-JUNEAU-MONROE- RICHLAND-VERNON-WINNESHIEK- 909 PM CDT FRI APR 24 2009 AT 905 PM...DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG THUNDERSTORMS FROM NEAR MAUSTON WISCONSIN...TO OELWEIN IOWA. THESE STORMS WERE MOVING TO THE EAST AT 30 MPH. SMALL HAIL MAY ACCOMPANY THESE STRONG THUNDERSTORMS ALONG WITH WIND GUSTS TO 50 MPH. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. RABERDING
Special weather statement, Apr 24, 9:12 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 912 PM CDT FRI APR 24 2009 IAZ008>011-018-019-029-MNZ079-086>088-094>096-WIZ017-029-032>034-041- 042-053-250415- ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-DODGE-FAYETTE-FILLMORE-FLOYD- HOUSTON-HOWARD-JACKSON-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 912 PM CDT FRI APR 24 2009 AT 909 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NEAR JUMP RIVER WISCONSIN...TO ARCADIA...TO CHARLES CITY IOWA. THESE STORMS WERE MOVING EAST SOUTHEAST AT 25 MPH. SMALL HAIL MAY ACCOMPANY THESE STRONG THUNDERSTORMS. RABERDING
Local storm report, Apr 24, 9:17 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
917 PM CDT FRI APR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL 3 NW NEILLSVILLE 44.59N 90.63W
04/24/2009 E2.00 INCH CLARK WI NWS EMPLOYEE
REPORT AND PHOTOS RELAYED TO NWS LA CROSSE FROM PARENTS
OF NWS PLEASANT HILL FORECASTER
&&
SHEALocal storm report, Apr 24, 9:22 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
922 PM CDT FRI APR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL ROCHESTER 44.01N 92.48W
04/24/2009 E1.00 INCH OLMSTED MN TRAINED SPOTTER
NORTH SIDE OF ROCHESTER
0514 PM HAIL ROCHESTER 44.01N 92.48W
04/24/2009 M0.75 INCH OLMSTED MN TRAINED SPOTTER
0516 PM HAIL ROCHESTER 44.01N 92.48W
04/24/2009 E1.00 INCH OLMSTED MN PUBLIC
50TH STREET NW SIDE OF ROCHESTER
0536 PM HAIL ELEVA 44.58N 91.47W
04/24/2009 E0.50 INCH TREMPEALEAU WI LAW ENFORCEMENT
0540 PM TSTM WND DMG THORP 44.96N 90.80W
04/24/2009 CLARK WI LAW ENFORCEMENT
ROOF BLOWN OFF TRAILER HOUSE.
0602 PM HAIL ALTURA 44.07N 91.94W
04/24/2009 E0.25 INCH WINONA MN EMERGENCY MNGR
0614 PM HAIL OSAGE 43.28N 92.81W
04/24/2009 E1.00 INCH MITCHELL IA EMERGENCY MNGR
0630 PM HAIL 3 W ROCKFORD 43.05N 93.01W
04/24/2009 E1.00 INCH FLOYD IA LAW ENFORCEMENT
0634 PM HAIL WINONA 44.05N 91.66W
04/24/2009 E1.00 INCH WINONA MN EMERGENCY MNGR
ALSO FALLING IN GOODVIEW
0650 PM HAIL 1 SE DODGE 44.12N 91.55W
04/24/2009 E1.75 INCH TREMPEALEAU WI EMERGENCY MNGR
0650 PM HAIL 1 SE DODGE 44.12N 91.55W
04/24/2009 E1.75 INCH TREMPEALEAU WI EMERGENCY MNGR
0650 PM HAIL 1 S DODGE 44.12N 91.56W
04/24/2009 E1.75 INCH BUFFALO WI EMERGENCY MNGR
0653 PM HAIL CENTERVILLE 44.07N 91.45W
04/24/2009 E1.50 INCH TREMPEALEAU WI PUBLIC
0702 PM HAIL 2 W LOYAL 44.74N 90.54W
04/24/2009 E0.25 INCH CLARK WI AMATEUR RADIO
0710 PM HAIL 2 W CHARLES CITY 43.07N 92.71W
04/24/2009 E1.00 INCH FLOYD IA FIRE DEPT/RESCUE
0710 PM HAIL ABBOTSFORD 44.95N 90.32W
04/24/2009 E0.75 INCH CLARK WI AMATEUR RADIO
0711 PM HAIL 2 N GALESVILLE 44.11N 91.36W
04/24/2009 E1.75 INCH TREMPEALEAU WI TRAINED SPOTTER
0715 PM HAIL CHARLES CITY 43.07N 92.68W
04/24/2009 E1.50 INCH FLOYD IA FIRE DEPT/RESCUE
0715 PM HAIL CHARLES CITY 43.07N 92.68W
04/24/2009 E0.88 INCH FLOYD IA BROADCAST MEDIA
ESTIMATED OFF OF SKYCAM
0715 PM HAIL CHARLES CITY 43.07N 92.68W
04/24/2009 E2.00 INCH FLOYD IA FIRE DEPT/RESCUE
LARGEST HAIL AT FIRE DEPARTMENT
0715 PM HAIL 3 NE GALESVILLE 44.11N 91.31W
04/24/2009 E2.00 INCH TREMPEALEAU WI TRAINED SPOTTER
0717 PM HAIL CHARLES CITY 43.07N 92.68W
04/24/2009 E1.50 INCH FLOYD IA TRAINED SPOTTER
HAIL FELL BETWEEN 715 AND 725 PM ON EAST SIDE OF TOWN
0728 PM HAIL CRESCO 43.37N 92.12W
04/24/2009 E0.50 INCH HOWARD IA LAW ENFORCEMENT
0758 PM HAIL NEW HAMPTON 43.06N 92.31W
04/24/2009 E0.50 INCH CHICKASAW IA TRAINED SPOTTER
0800 PM HAIL MERRILLAN 44.45N 90.84W
04/24/2009 E0.88 INCH JACKSON WI TRAINED SPOTTER
0800 PM HAIL NEW HAMPTON 43.06N 92.31W
04/24/2009 E0.88 INCH CHICKASAW IA TRAINED SPOTTER
0804 PM HAIL BLACK RIVER FALLS 44.30N 90.85W
04/24/2009 E0.75 INCH JACKSON WI LAW ENFORCEMENT
DIME SIZED REPORTS FROM ALMA CENTER...MERRILAN AND INTO
BRF
0810 PM HAIL 2 W NEILLSVILLE 44.56N 90.63W
04/24/2009 E1.00 INCH CLARK WI TRAINED SPOTTER
0811 PM HAIL NEILLSVILLE 44.56N 90.59W
04/24/2009 E1.00 INCH CLARK WI AMATEUR RADIO
0818 PM TSTM WND GST 3 E LA CROSSE 43.83N 91.17W
04/24/2009 M49.00 MPH LA CROSSE WI CO-OP OBSERVER
MEASURED AT NWS LA CROSSE
0819 PM TSTM WND GST 3 S LA CROSSE 43.78N 91.23W
04/24/2009 M46.00 MPH LA CROSSE WI AMATEUR RADIO
0824 PM HAIL 3 NW NEILLSVILLE 44.59N 90.63W
04/24/2009 E2.00 INCH CLARK WI NWS EMPLOYEE
REPORT AND PHOTOS RELAYED TO NWS LA CROSSE FROM PARENTS
OF NWS PLEASANT HILL FORECASTER
0824 PM HAIL GENOA 43.57N 91.23W
04/24/2009 E0.25 INCH VERNON WI LAW ENFORCEMENT
0831 PM HAIL HOG CORNERS 44.67N 90.69W
04/24/2009 E1.00 INCH CLARK WI TRAINED SPOTTER
FALLING NEAR GLOBE
0842 PM HAIL 7 SE NEILLSVILLE 44.49N 90.49W
04/24/2009 E1.00 INCH CLARK WI AMATEUR RADIO
0900 PM HAIL 4 SE GRANTON 44.55N 90.40W
04/24/2009 E0.75 INCH CLARK WI AMATEUR RADIO
COUNTY ROAD Z AND HIGHWAY 73
&&
SHEANearby
Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.